Ohio, 2022

Winter Storm in Ohio, February 17 to 18, 2022

February 17 to 18, 2022 · NWS CLE · 6 events in 6 counties and zones

As a wave of low pressure tracked out of the Ohio Valley and into the Northeast a wintry mix and then snow impacted portions of northern Ohio from February 17th into February 18th. A combination of ice, snow, falling temperatures and wind gusts up to 40 MPH led to poor travel conditions along with scattered downed trees and power outages.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

As a wave of low pressure tracked out of the Ohio Valley and into the Northeast a wintry mix and then snow impacted portions of northern Ohio from February 17th into February 18th. A combination of ice, snow, falling temperatures and wind gusts up to 40 MPH led to poor travel conditions along with scattered downed trees and power outages. Trained spotters measured up to 7.2 of snow in Ashtabula County near Monroe Center, with 6.9 in Concord in Lake County and 6.2 in Thompson in Geauga County. Amounts generally ranged from 2 to 5 in the Cleveland metro. Ice accumulations of around 0.10 were common with localized amounts of up to 0.20 .

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 17, 12:53 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Feb 17, 12:53 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1253 PM EST Thu Feb 17 2022

.SYNOPSIS...
A cold front is expected to move east over the area this afternoon.
Low pressure will move northeast along the cold front through
southeast Ohio into western Pennsylvania this evening. A ridge of
high pressure will build northeast into the local area late Thursday
night and Friday. A deep Alberta Clipper storm system is expected to
move east across central Ontario, Canada Friday night forcing a cold
front east across the area. High pressure will build east across
Ohio by Saturday evening and then off the Mid-Atlantic Coast by
Sunday morning. A warm front should move northeast across the region
Sunday evening.

&&

.NEAR TERM /THROUGH FRIDAY/...
A lull in precipitation has been observed across northern OH
early this afternoon, though an increase in intensity and
coverage will arrive within the next couple of hours as the next
surge of moisture arrives, associated with a strong low pressure
system moving northeast along a slow-moving cold front. The cold
front is beginning to show up on the CLE radar, with a northerly
wind shift and sharp temperature drops across NW OH and the
western lakeshore areas. Concern for freezing rain is increasing
across northern OH with this update as cold surface temperatures
undercut a strong southwesterly LLJ aloft, with warm air
advection evident above 850 mb.

Previous Discussion...The advertised inclement weather has
arrived on our doorstep and will barrel into the local area over
the next 24 hours. A rapidly amplifying upper level trough will
dive southeast out of the Plains states today and into the
Great Lakes tonight. A potent upper level positive vorticity
maximum rotating through the Great Lakes should help to amplify
surface low pressure that is expected to move northeast along
the cold front. The storm system is expected to bring copious
amounts of moisture to the area during the next 24 hours. Warm
air advection across the area continues to support rain across
the area and continued melting of the snow pack. Water from the
runoff is already causing rivers and streams to respond with
rising levels at this time. This will set the stage for the
potential for flooding of streams and main stem rivers across
the area today and tonight. Additionally, the copious amounts of
moisture, upper level support in the positive vorticity
maximum, the cold frontal boundary, and also the surface low
pressure system, there is a potential for a considerable amount
of rainfall across the area. Rainfall amounts around 1.50" is
possible around the Akron- Canton to Youngstown area. Higher
amounts between 1.50" and 2.00" is possible along the lakeshore
and areas west. The additional rainfall on top of the snow melt
will likely cause many of the streams and rivers to go out of
their banks by tonight. On top of that, some rivers are
experiencing the effects of ice jams and we are currently
monitoring this situation as it unfolds. The next issue is the
transition from the moderate to heavy rain over to a mix of
snow/sleet/freezing rain as the colder air pushes into the
region behind the cold front. There is a higher potential for
ice accumulation across the northern tier counties due to the
longevity of the area experiencing below freezing surface
temperatures. Areas to the south may see a longer duration of
road surfaces holding just above freezing and limiting ice
issues. As of right now, we are expecting ice accumulations of
between 0.10" and 0.20" across the north and less than a tenth
of an inch across the southeast portion of the area. Keep in
mind, the total rainfall amounts mentioned above include the
amounts associated with the freezing rain and sleet. We do
anticipate all of the area will experience some freezing rain so
we will go ahead and hoist the winter weather advisory where it
is not already in effect. Due to timing issues of the
transition over to freezing rain, we are making some minor
adjustments to the beginning of the advisory where it is
currently in effect. The final issue is the final transition
over to all snow. The final transition will be delayed a few
hours as the surface low pressure system moves northeast through
the area. Once that takes place, the cold air will wrap into
the forecast area and quickly change all of the precipitation to
all snow. Some lake enhancement of the snow is anticipated
along the northeast lakeshore. Otherwise, snow amounts will
range from around a half an inch in the south to 1 to 3 inches
in the central portions of the area, and 2 to 4 inches in the
extreme northwest and northeast lakeshore counties. The snow is
expected to end fairly quickly as the surface low races
northeast of the area Friday. Temperatures will be falling out
of the 50s that we are seeing at this time into the middle 20s
by this evening to the teens and lower 20s by Friday morning.
The rapid change in temperature could cause flash freezing of
surfaces this afternoon and evening as temperatures drop below
freezing. Highs in the cold air advection Friday will struggle
to get out of the 20s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A quick-moving but potent shortwave will move across the Great Lakes
Friday night into Saturday. Low pressure associated with this
shortwave will move across the northern Great Lakes and into
Ontario, pushing a potent cold front across our area late Friday
night or early Saturday. Moisture with this system is fairly
limited, but there appear to be two sources for a bit of precip
along / ahead of the cold front. A quick-moving band of mid-level
moisture and isentropic lift will move across the area just ahead of
the cold front overnight Friday night, which may produce just enough
lift in a marginally saturated dendritic growth zone for a brief
period of flakes. Then, along the front itself, forecast soundings
show low-level lapse rates steepening into a descending DGZ to go
along with sufficient low-level moisture pooling and omega along the
front to get some snow showers. Forecast soundings show a deeper
layer of steep lapse rates and low-level moisture downwind of Lake
Erie. This is a lot of words to say that I hit the entire forecast
area with at least low-chance POPs for snow showers late Friday
night into early Saturday with likely in the primary snowbelt.

With a west-northwest wind following this cold front on Saturday,
kept at least likely POPs going through midday in the primary
snowbelt, slowly diminishing through the afternoon and then ending
Saturday night as the ridge axis builds in and turns the winds
offshore. Not that impressive of a set-up for heavy lake effect
snow, but with 850mb temperatures cooling to around -20C on Saturday
and inversion heights of around 5k feet, there should be enough
moisture fluxed off the icy lake to keep some snow showers going in
the snowbelt with a well-aligned low-level west-northwest flow and
an ambient airmass that isn't extremely dry until Saturday night.
Some flurries from Lake Michigan may carry through Northwest OH and
towards the Central Highlands into Saturday as well. Overall,
accumulations from this whole package will be just a Coating to 0.5"
outside of the Snowbelt, though snow showers along the front late
Friday night / early Saturday may be a bit punchy with gusty winds
and briefly cause less-than-stellar driving conditions. Have 1-3" in
the primary snowbelt east of Cleveland and into PA, with a Coating
to 1" in the Cleveland area and secondary Snowbelt.

High pressure in control Saturday night and Sunday bringing quiet
weather, with a frontal boundary setting up over the Great Lakes
Sunday night into Monday...thinking not enough moisture return or
forcing through Sunday night for any POPs in the forecast. Highs
Saturday will be early in the mid to upper 20s, falling a bit
through the day. Lows Saturday night generally 10s, but single
digits wouldn't surprise me in some colder spots, especially if
there's some snow on the ground. Highs rebound big time on Sunday
into the 40s.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
An active pattern will be in place through the extended, with a
trough over the western US, ridge over the southeast, and active
baroclinic zone from the southern Plains into the Great Lakes. A
piece of the trough is expected to eject out Monday night into
Tuesday, bringing a round of precip chances...mainly or all rain. We
should get a relative break in the precip on Wednesday, before the
next wave ejects out of the west and brings increased precip chances
after the end of the forecast. Temperatures will be above normal
through the period, though will be warmest Monday and Tuesday and
trend a bit closer to normal towards midweek. We'll remain pretty
saturated so will have to watch these waves of low pressure for
rainfall amounts and renewed flooding concerns next week. It's
possible the wave of low pressure later in the week is not all rain
across the area, but again, that's past the end of the forecast
right now so another topic for another time.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
A complicated forecast remains for the TAFs through the TAF
period with deterioration to IFR and perhaps LIFR at times later
this evening and overnight. In addition, mixed-precipitation,
including snow, sleet, and ice, is likely across all TAF sites,
with heavy mixed-precipitation possible at TOL/FDY/MFD/CLE/ERI.
The highest FZRA rates may impact CLE/ERI later this evening.
Behind the mixed-precipitation, a brief spell of snow will occur
across the TAF sites, then exiting much of the area by sunrise
Friday. Otherwise, some MVFR ceilings may stick around through
Friday morning, but we should begin to see improvement to VFR
towards the end of the TAF period.

Winds vary across the TAF sites, depending on the location of
the surface cold front. Behind the cold front, winds are from
the north, 10 to 15 knots, with gusts of 20 to 25 knots. Ahead
of the front, winds are generally southerly, 10 to 15 knots with
gusts up to 20 knots. Eventually, all winds will turn northerly
tonight, 15 to 20 knots with gusts of 25 to 30 knots possible.
Winds will diminish to around 10 knots, with a slight shift
towards the northwest by Friday morning.

Outlook...Periods of snow with non-VFR possible through
Saturday, especially in northeast OH and northwest PA. Scattered
rain showers with non-VFR possible on Monday.

&&

.MARINE...
A cold front stretching from Lake Huron, across Lower Michigan, to
southern Lake Michigan will move southeast today and move across
Lake Erie. Strong southerly winds this morning will abruptly shift
to the north with the frontal passage by this afternoon. A strong
pressure gradient across the region will keep winds elevated across
the area with winds of 20 to 25 knots continuing through tonight.
Waves will be enhanced in the nearshore areas where ice has cleared
out over the past 24 hours, but ice will return south with the
northerly winds, diminishing these waves later tonight. A surface
ridge will enter from the southwest on Friday and winds will start
backing around to the southwest by late afternoon and increase as
low pressure moves through the northern Great Lakes on Friday night.
A cold front will cross the lake on Saturday and strong westerly
winds, potentially up to gale force, could be possible in the wake
of this system. High pressure will build in by Saturday night and
allow for winds to diminish across the lake from earlier in the day
and back around to the south as the surface high slides east for
Sunday. Another system passing to the north will increase southerly
winds with good offshore flow to 20 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through late tonight for OHZ003-006>014-017>023-
     027>033-036>038-047-089.
     Winter Weather Advisory from 4 PM this afternoon to 7 AM EST
     Friday for OHZ010>014-020-021-089.
     Winter Weather Advisory from 7 PM this evening to 1 AM EST
     Friday for OHZ029>031-036>038-047.
     Winter Weather Advisory until 1 AM EST Friday for OHZ003-
     006>009-017>019-027-028.
     Winter Weather Advisory from 10 PM this evening to 4 AM EST
     Friday for OHZ022-023-032-033.
PA...Flood Watch through late tonight for PAZ001>003.
     Winter Weather Advisory from 7 PM this evening to 7 AM EST
     Friday for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Kahn/Lombardy
SHORT TERM...Sullivan
LONG TERM...Sullivan
AVIATION...Kahn
MARINE...Sefcovic
Hazardous weather outlook, Feb 17, 4:24 AM EST, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
424 AM EST Thu Feb 17 2022

OHZ003-006>009-017>019-027-028-180930-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-
424 AM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM EST FRIDAY...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ029>031-036>038-047-180930-
Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
424 AM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST FRIDAY...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>014-020-021-089-180930-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-
Ashtabula Lakeshore-
424 AM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ022-023-032-033-180930-
Portage-Trumbull-Stark-Mahoning-
424 AM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST FRIDAY...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-180930-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
424 AM EST Thu Feb 17 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001>003-180930-
Northern Erie-Southern Erie-Crawford-
424 AM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 17, 12:00 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1200 PM EST THU FEB 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     FLASH FLOOD      2 W VERMILION           41.42N 82.35W
02/17/2022                   ERIE               OH   EMERGENCY MNGR

            MULTIPLE HIGH WATER AND SWIFT WATER RESCUES
            ARE ONGOING ALONG RIVERSIDE DRIVE ALONG THE
            VERMILION RIVER IN THE CITY OF VERMILION AT
            THIS TIME.

&&

MG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter storm. Local standard time, as filed.

Winter Storm, Lorain

When
February 17, 2:00 PM EST to February 18, 10:00 AM EST
Where
Lorain forecast zone
Reported by
Trained Spotter
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

A wintry mix of sleet and freezing rain developed during the afternoon hours on February 17th and continued for several hours into the evening before changing to snow. Snow continued steadily through much of the night before tapering to more intermittent lake effect snow showers through the morning hours of February 18th. Winds gusted up to 35 MPH at times. Ice accumulations of 0.10 to 0.20 occurred, which resulted in some downed tree limbs and power-outages when combined with the gusty winds. Poor travel conditions and auto accidents were reported. Trained spotters reported 2.8 of snow in North Ridgeville and 2.7 of snow in Elyria with this storm.

Winter Storm, Cuyahoga

When
February 17, 5:00 PM EST to February 18, 12:00 PM EST
Where
Cuyahoga forecast zone
Reported by
Trained Spotter
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

A wintry mix of sleet and freezing rain developed during the late afternoon hours on February 17th and continued for several hours into the evening before changing to snow. Snow continued steadily through much of the night before tapering to more intermittent lake effect snow showers through the morning hours of February 18th. Winds gusted up to 40 MPH at times. Ice accumulations of 0.10 to 0.20 occurred, which resulted in some downed tree limbs and power-outages when combined with the gusty winds. Poor travel conditions and auto accidents were reported. A trained spotter measured 4.7 of snow in Chagrin Falls with this storm. Other select totals include spotters reporting 4.5 in Lyndhurst, 3.9 in Cleveland Heights, 3.4 in Westlake and Seven Hills and 3.1 in Broadview Heights.

Winter Storm, Lake

When
February 17, 5:00 PM EST to February 18, 12:00 PM EST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

A wintry mix of sleet and freezing rain developed during the late afternoon hours on February 17th and continued for several hours into the evening before changing to snow. Snow continued steadily through much of the night before tapering to more intermittent lake effect snow showers through the morning hours of February 18th. Winds gusted up to 40 MPH at times. Ice accumulations of around 0.10 occurred, which resulted in some downed tree limbs and power-outages when combined with the gusty winds. Poor travel conditions and auto accidents were reported. A trained spotter measured 6.9 of snow in Concord with this storm. Other select totals from spotters include 4.2 falling in Madison, 4.0 in Willoughby Hills and 3.6 in Kirtland Hills.

Winter Storm, Geauga

When
February 17, 5:00 PM EST to February 18, 12:00 PM EST
Where
Geauga forecast zone
Reported by
Trained Spotter
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

A wintry mix of sleet and freezing rain developed during the late afternoon hours on February 17th and continued for several hours into the evening before changing to snow. Snow continued steadily through much of the night before tapering to more intermittent lake effect snow showers through the morning hours of February 18th. Winds gusted up to 35 MPH at times. Ice accumulations of 0.10 to 0.20 occurred, which resulted in some downed tree limbs and power-outages when combined with the gusty winds. Poor travel conditions and auto accidents were reported. A trained spotter measured 6.2 of snow in Thompson with this storm. Spotters also reported 5 in Chardon and 4.7 in Auburn.

Winter Storm, Ashtabula Lakeshore

When
February 17, 6:00 PM EST to February 18, 2:00 PM EST
Where
Ashtabula Lakeshore forecast zone
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

A wintry mix of sleet and freezing rain developed during the early evening hours on February 17th and continued for several hours into the evening before changing to snow. Snow continued steadily through much of the night before tapering to more intermittent lake effect snow showers through the morning hours of February 18th. Winds gusted up to 35 MPH at times. Ice accumulations around 0.10 occurred. Poor travel conditions and auto accidents were reported. Multiple trained spotters located a few miles inland from the lake reported snow totals of 5-7 , including in Harpersfield where 5.9 fell.

Winter Storm, Ashtabula

When
February 17, 6:00 PM EST to February 18, 2:00 PM EST
Where
Ashtabula forecast zone
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

A wintry mix of sleet and freezing rain developed during the early evening hours on February 17th and continued for several hours into the evening before changing to snow. Snow continued steadily through much of the night before tapering to more intermittent lake effect snow showers through the morning hours of February 18th. Winds gusted up to 30 MPH at times. Ice accumulations around 0.10 occurred. Poor travel conditions and auto accidents were reported. 7.2 of snow was reported by a trained spotter in Monroe Center. Other selected totals from spotters include 5.9 in Harpersfield and 5.5 in Trumbull and Pierpont.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1115987, 1115995, 1115999, 1116000, 1116002, 1116003.